Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Suffering from skin pigmentation and face is becoming darker. Getting pimples after applying sunscreen. Suggest the medication for clear skin

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2609 Questions
I am suffering from skin pigmentation. Only my face is becoming darker day by day and its very prominent now.I am using suncross sunscreen daily, but most of the times, after its application, I start getting pimples. I am now in a place in US where the effect of sun rays is harsh, due to that also my face has become more dark. It looks totally different than my neck and hands complexion. Please suggest some remedy to get rid of this darkness. I could not stop myself and bought a skin product of "Garnier Skin Renew Dark Spot Corrector & Dark Spot Overnight Peel". I have used the daily moisturiser only for a day it resulted in more break outs. I am not sure about the peel yet. Please suggest some medication or some cream which would clear out the skin and result in even tone.
Posted Thu, 21 Nov 2013 in Skin Hair and Nails
Answered by Dr. Geetika Paul 5 hours later
Brief Answer: Skin pigmentation Detailed Answer: Hi I understand your concern regarding your skin problem and I hope I Will be able to help you in the same. Now your problem is that of skin pigmentation. First of all, using a sunscreen regularly is very important for you as any type of pigmentation over the face tends to increase on direct sun exposure. Now as far as the breaks available over the counter at us are concerned, I may not bound much help. But then I can advise you regarding the salts of Tim medicines that will be useful in your case. You need to start using a triple combination cream at night containing tretinoin ,hydroquinone and a topical steroid over the affected areas at night. In addition, you should use a cream containing kojic acid and vitamin c at day time. This can be a comprehensive approach and will lead to better and early results. But it is very important to use a good sunscreen regularly. Apply it atleast 30 minutes before going out in the sun and reapply every three hourly . Use an oil free moisturizer. Also you can take oral vitamin c supplementation along. This also helps in reducing pigmentation. Now as far as chemical peels are concerned, you can take sessions a bit later. This means that you can take the topical treatment for four to six weeks and then can think about chemical peels. Then you can have better results also. Also try to take I diet rich in antioxidants and vitamins especially take citrus fruits. Hope it helps, If you have any other query, please let me know. Dr Geetika Paul.
Above answer was peer-reviewed by
Follow-up: Suffering from skin pigmentation and face is becoming darker. Getting pimples after applying sunscreen. Suggest the medication for clear skin 1 hour later
Thank you very much doctor for the answer. But I have some concerns: As suggested by you, I should use a sunscreen daily. I am using sunscross gel by Ranbaxy regularly. It makes my skin appear dark and very oily. Should I apply a cream with kojic acid and vitamin C and then apply sun screen on top of it? Please suggest some good daily use cream which is non-oily, because it makes my face appear dark if the cream is greasy/oily. I am not applying any cream at night currently, please suggest some good night cream. Please suggest some vitamin C supplement medicines also. Should I use bleach or will it harm my skin. Sometimes I feel that using bleach makes my face little dark. Thanks again for your help!
Answered by Dr. Geetika Paul 47 minutes later
Brief Answer: Pigmentation face, regular sunscreen usage Detailed Answer: Hi XXXX, I understand that the sunscreen you are using is quite an oily one. I would advise you to switch over to a less oily one since using a sunscreen is very essential for you. Something like neutrogena dry touch spf 50 should be great for you. Now as far as the application of kojic acid cream is concerned, you can directly apply it to the affected areas in the morning after bath . After about five to ten minutes when the cream is absorbed into skin, you can apply the sunscreen over it. For daily use, all you should use is a sunscreen and use it very generously. I won't recommend you to use any night cream. You only need to use the recommended medicine at night and I think that should work for you. Vitamin c is available as 500 mg tablets. You can initially take it twice a day for a month and then take it once daily for few more months. Bleaching should not cause any problem in you. But take Care to bleach your skin only in the evening or at night. It should not be done during day hours as Sun exposure to skin should not be done immediately after bleaching. Hope it helps, If you have any other query, please let me know. Dr Geetika Paul
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor